Oklahoma, 2022

Heat in Oklahoma, August 1 to 7, 2022

August 1 to 7, 2022 · NWS OUN · 1 event in 1 county or zone

Very hot temperatures continued into the first week of August, with air temperature and/or heat index values exceeding 105 degrees. No heat related injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very hot temperatures continued into the first week of August, with air temperature and/or heat index values exceeding 105 degrees. No heat related injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 1, 4:20 AM CST, 6 hours 40 minutes earlier.

Area forecast discussion, Aug 1, 4:20 AM CST, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
520 AM CDT Mon Aug 1 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 441 AM CDT Mon Aug 1 2022

We continue with scattered showers and thunderstorms near our
northeastern counties and through the southwest. The general trend
in the models is for the showers and storms developing northeast
to continue to develop and perhaps include a shower or two into
central and southeastern Oklahoma, albeit not becoming too
widespread. Will have to watch trends through the morning and
will adjust POPs as necessary.

Otherwise, it's been a nice pause in the summer temperatures, but
we start warming things up across more of the area. Some of the
central and east central zones may max out in the mid 90s with
some lingering clouds, but most of the area will return to upper
90s to triple digits.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 441 AM CDT Mon Aug 1 2022

A shortwave moving through the northern Plains on Tuesday and
Wednesday will help nudge a cold front down the Plains on
Wednesday. It may not quite reach Oklahoma, but the proximity of
the front will at least give some shower/storm potential Wednesday
evening into Thursday in northern Oklahoma. But then the upper
ridge in the southwest U.S. will shift east toward the Plains
later this week bringing a return to the hot and dry weather
pattern for most of the area with only low precipitation chances
late this week in the southeast.

&&

.AVIATION...
(12Z TAFS)
Issued at 514 AM CDT Mon Aug 1 2022

LLWS will be possible this morning for KOKC/OUN/PNC/SWO and for
KWWR/PNC on Tuesday morning. Scattered to broken middle and high
level clouds are expected today with south/southwest winds up to
15 knots. Scattered showers currently observed on radar are
expected to diminish over the next few hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  95  79 100  80 /  20  10   0   0
Hobart OK        100  80 103  81 /  10  10  10   0
Wichita Falls TX 102  80 103  81 /  10   0   0   0
Gage OK           98  76 101  78 /  10  10   0   0
Ponca City OK     98  76 101  79 /   0  10  10   0
Durant OK         97  77 100  78 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...01
Hazardous weather outlook, Aug 1, 10:37 AM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1137 AM CDT Mon Aug 1 2022

OKZ004>048-050>052-TXZ083>090-021645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1137 AM CDT Mon Aug 1 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Widely scattered showers and thunderstorms will continue this
afternoon, mainly along and south of Interstate 40. Severe storms
are not expected.

.Heat...
Temperatures and heat index values between 100 and 105 are
expected in north Texas and portions of Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances return Wednesday night through Thursday,
mainly across the northern half of Oklahoma with some storms
possible in the southeast on Friday and Saturday. The potential
for severe weather is low.

.Excessive heat...
A hot weather pattern returns to Oklahoma and north Texas this
week with temperatures in the triple digits in many areas. Heat
index values above 100 are expected in most areas each afternoon.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
August 1, 11:00 AM CST to August 7, 8:00 PM CST
Where
Oklahoma forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

No heat related injuries were reported.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055313.